Alert archive / Arizona / Dust Storm Warnings in 2016

Dust Storm Warning 3, NWS Las Vegas, NV

June 30, 2016

NWS Las Vegas, NV issued this dust storm warning at Jun 30, 2016, 6:20 PM MST. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2016, 6:20 PM MST (01:20 UTC)
Expired
Jun 30, 2016, 8:00 PM MST
In force
100 min
Issued by
NWS Las Vegas, NV

The text

As transmitted.

136 
WWUS75 KVEF 010120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 PM PDT THU JUN 30 2016

AZZ003-010300-
/O.NEW.KVEF.DS.W.0003.160701T0120Z-160701T0300Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
620 PM MST THU JUN 30 2016

...DUST STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...THROUGH 8 PM MST.

* WINDS...GUSTS TO 45 MPH.

* VISIBILITY...DOWN TO A TENTH OF A MILE.

* IMPACTS...VISIBILITIES DOWN TO A TENTH OF A MILE ON SECTIONS OF
  ROUTE 66 AND INTERSTATE 40 EAST OF KINGMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

IF YOU SEE AN ADVANCING WALL OF DUST...DO NOT DRIVE INTO IT IF AT
ALL POSSIBLE. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING
ACCIDENTS...THAT MAY INVOLVE CHAIN COLLISIONS AND CREATE MASSIVE
PILEUPS.

&&

$$

CMS
1 follow-up statement
254 
WWUS75 KVEF 010253
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM PDT THU JUN 30 2016

AZZ003-010400-
/O.EXP.KVEF.DS.W.0003.000000T0000Z-160701T0300Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
753 PM MST THU JUN 30 2016

...DUST STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS ARE BEGINNING TO SUBSIDE...AND SEVERE REDUCTIONS TO VISIBILITY
IN BLOWING DUST ARE NO LONGER EXPECTED. THUS...THE DUST STORM
WARNING WILL BE ALLOWED TO EXPIRE.

$$

CMS

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Jun 30, 3:15 PM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 3:15 PM MST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
315 PM PDT THU JUN 30 2016

.SYNOPSIS...Monsoonal moisture that has spread up from northern
Mexico will fuel thunderstorms across the Mojave Desert region...
especially during the afternoon and evening hours through Saturday.
Temperatures will trend downward due to the increase in cloud cover.
Drier air is expected to work into the region early next week
pushing monsoonal moisture east of the area. This will also allow
for a warming trend with temperatures about 3 to 5 degrees above
normal by Monday.
&&

.SHORT TERM...through Saturday night.

Scattered to numerous thunderstorms have erupted over southern
Nevada and northwest Arizona thanks to the influx of low level
moisture we received this morning from a widespread push of
southeast flow below 700 mb. Surface heating and a boundary
associated with a disturbance moving from southeast Nevada into
southwest Utah helped initiate and intensify the thunderstorms and
we should see convection expand this afternoon and evening across
southern Nevada and northwest Arizona due to boundary interactions.
Convection will diminish overnight but probably not die completely
due to the moist and unstable environment.

Similarly moist and unstable conditions will exist over the same
area through Friday so we can expect scattered to numerous
thunderstorms Friday afternoon. Dry mid to upper level flow should
help clear mid to high level debris clouds overnight and allow for
full surface heating again Friday. Saturday will see a slight
decrease in thunderstorm coverage from west to east as dry westerly
flow starts to spread over southern Nevada.

.LONG TERM...Sunday through Wednesday.

Models remain consistent with Previous runs showing a significant
decrease in moisture on Sunday followed by dry weather areawide
Monday through Wednesday. Weak troughing passes through California
Sunday and through Nevada Monday, turning the flow more westerly and
flushing out the monsoon moisture from our area. This will eliminate
rain chances, knock surface dewpoints back down into the 20s and
30s, and also allow temperatures to climb back to several degrees
above normal. Longer range models hint at moisture possibly
returning around the end of the week, but there is plenty of time to
watch this.
&&

.AVIATION...For McCarran...Storms affecting the Las Vegas Valley at
this time will generate strong, erratic outflow for much of the
afternoon into early this evening. Probability of storms directly
impacting the airport is high. Potential for small hail and
torrential downpours reducing visibilities to at least MVFR levels
exists if a stronger core reaches the terminal. After a brief lull
tonight, similar conditions are anticipated tomorrow.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Storms rapidly developing in the southern Great Basin
and Mojave Desert this afternoon. Multiple outflow boundaries are
expected to produce highly erratic, potentially gusty winds. Storms
likely to impact the Las Vegas Valley terminals, with potential
impacts to KEED and KIFP as well. MVFR cigs/visibilities possible
in/near storms. Similar conditions anticipated tomorrow.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather according to standard operating procedures.
Flash flooding will be a concern with any thunderstorm today
especially across Mohave, Clark, and eastern San Bernardino
Counties.
&&

Short Term...Adair
Long Term...Morgan
Aviation...Shafer

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jun 30, 4:19 PM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     FLASH FLOOD      5 W CALIENTE            37.62N 114.61W
06/30/2016                   LINCOLN            NV   LAW ENFORCEMENT

            HIGHWAY 93 CLOSED DUE TO WATER AND DEBRIS
            FLOW. REPORTED BY LINCOLN COUNTY SHERIFF'S
            OFFICE. .

&&

TL
Local storm report, Jun 30, 4:23 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      4 ESE DOWNTOWN LAS VEGA 36.14N 115.08W
06/30/2016                   CLARK              NV   BROADCAST MEDIA

            SWIFT WATER RESCUE OCCURING NEAR
            INTERSECTION OF SAHARA AND LAMB ST.

&&

TL
Local storm report, Jun 30, 4:30 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     GREEN VALLEY            36.04N 115.08W
06/30/2016                   CLARK              NV   BROADCAST MEDIA

            LARGE MESQUITE TREE BLOWN DOWN ONTO HOUSE.
            TIME ESTIMATED FROM RADAR.

0300 PM     TSTM WND DMG     2 WNW GREEN VALLEY      36.06N 115.12W
06/30/2016                   CLARK              NV   BROADCAST MEDIA

            CARPORT BLOWN OVER AT CAMDEN APARTMENTS.
            TIME ESTIMATED FROM RADAR. .

&&

NWS LAS VEGAS NV
IRIS SYSTEM
Local storm report, Jun 30, 4:36 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 PM PDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLASH FLOOD      1 WSW SAM BOYD STADIUM  36.08N 115.04W
06/30/2016                   CLARK              NV   DEPT OF HIGHWAYS

            NDOT REPORTS FLOWING WATER COMPLETELY
            COVERING US 95 BETWEEN RUSSELL ROAD AND
            GALLERIA DRIVE.

&&

CMS
Local storm report, Jun 30, 4:48 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      3 NNW SAM BOYD STADIUM  36.13N 115.03W
06/30/2016                   CLARK              NV   BROADCAST MEDIA

            SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR
            THE INTERSECTION OF DESERT INN AND
            HOLLYWOOD. .

&&

TL
Local storm report, Jun 30, 5:39 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM PDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     2 SW SAM BOYD STADIUM   36.06N 115.05W
06/30/2016                   CLARK              NV   BROADCAST MEDIA

            FIREWORKS STAND DESTROYED BY HIGH WINDS NEAR
            INTERSECTION OF STEPHANIE AND SUNSET. TIME
            ESTIMATED FROM RADAR. .

&&

TL

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:46 PM MSTFlash Flood WarningVEFMohave3 hr
Jun 30, 5:48 PM MSTSevere Thunderstorm WarningVEFMohave42 min
Jun 30, 5:54 PM MSTFlash Flood WarningVEFMohave6 hr
Jun 30, 6:26 PM MSTSevere Thunderstorm WarningVEFMohave34 min
Jun 30, 6:59 PM MSTSevere Thunderstorm WarningVEFMohave31 min
Jun 30, 8:55 PM MSTAreal Flood WarningVEFMohave12 hr

Nearby

Dust Storm Warnings in Arizona, 2016Every dust storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.